Alert archive / New York / Beach Hazards Statements in 2024

Beach Hazards Statement 5, NWS Buffalo, NY

June 30, 20246 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jun 30, 2024, 4:06 AM EDT for 6 counties in New York. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2024, 4:06 AM EDT (08:06 UTC)
Expired
Jul 1, 2024, 4:13 AM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 112 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

554 
WHUS41 KBUF 300806
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
406 AM EDT Sun Jun 30 2024

NYZ002-301700-
/O.NEW.KBUF.BH.S.0005.240630T0806Z-240701T0300Z/
Orleans-
406 AM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>006-301700-
/O.NEW.KBUF.BH.S.0005.240630T0806Z-240701T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
406 AM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-301700-
/O.NEW.KBUF.BH.S.0005.240630T0806Z-240701T0000Z/
Jefferson-
406 AM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
4 follow-up statements
179 
WHUS41 KBUF 301655
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1255 PM EDT Sun Jun 30 2024

NYZ002-010100-
/O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0300Z/
Orleans-
1255 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans county.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>006-010100-
/O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
1255 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-010000-
/O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0000Z/
Jefferson-
1255 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
620 
WHUS41 KBUF 301952
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
352 PM EDT Sun Jun 30 2024

NYZ002-010300-
/O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0300Z/
Orleans-
352 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans county.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>006-010400-
/O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0600Z/
Monroe-Wayne-Northern Cayuga-Oswego-
352 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
MONDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-010000-
/O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0000Z/
Jefferson-
352 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
896 
WHUS41 KBUF 010214
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1014 PM EDT Sun Jun 30 2024

NYZ002-010900-
/O.EXT.KBUF.BH.S.0005.000000T0000Z-240701T0900Z/
Orleans-
1014 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans county.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>006-010900-
/O.EXT.KBUF.BH.S.0005.000000T0000Z-240701T0900Z/
Monroe-Wayne-Northern Cayuga-Oswego-
1014 PM EDT Sun Jun 30 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego 
  counties.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
704 
WHUS41 KBUF 010813
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
413 AM EDT Mon Jul 1 2024

NYZ002>006-010915-
/O.CAN.KBUF.BH.S.0005.000000T0000Z-240701T0900Z/
Orleans-Monroe-Wayne-Northern Cayuga-Oswego-
413 AM EDT Mon Jul 1 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves are slowly diminishing and will continue to
gradually subside today, therefore the Beach Hazards Statement has
been cancelled.

$$

JJR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 2:31 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 30, 2:31 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
231 AM EDT Sun Jun 30 2024

.SYNOPSIS...
A cold front will push through the region this morning...and this
will usher in a notably less humid airmass that we can enjoy through
the state of the new work week. While there will be some leftover
showers and possible thunderstorms around today...the weather will
be appreciably nicer than that from Saturday. High pressure over the
Upper Mississippi valley today will then build across the region for
Monday and Tuesday. This will guarantee near perfect weather to
start the week.

&&

.NEAR TERM /THROUGH MONDAY/...
A very moist and unstable environment that is still in place early
this morning will support a few more showers and thunderstorms... then
in the wake of a passing cold front during the initial daylight hours
today...a drier more comfortable airmass will make its way into our
region. The frontal passage will help to keep some showers in the
forecast though through midday for many areas...especially east of Lake
Ontario.

Otherwise...the upcoming day will feature breezy conditions with an
increasingly comfortable airmass as Tds will drop from the 70s into the
upper 50s.

A secondary cold front will push south through our region Sunday night.
This will combine with a northerly upslope flow across a relatively
warm Lake Ontario to generate a fair amount of cloud cover across our
region...along with scattered nuisance showers east of Lake Ontario.

The pain of the unsettled weather for much of the weekend will give way
to absolutely gorgeous weather on Monday...as expansive high pressure
over the Upper Great Lakes in the morning will make its way across our
region during the afternoon and evening. Max temperatures Monday will
be within a few degrees of 70 with low humidity and wall to wall
sunshine.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Excellent weather will then be in place as we move into the first
day of July as a broad area of surface will be directly overhead
by Monday night before shifting off the New Jersey coast by
Tuesday evening. Monday night will again be on the cool side owed
to the clearer skies, with lows ranging from the upper 40s across
the interior hilltops to mid 50s near the lakeshores. Mid/high
clouds will increase through the day Tuesday out ahead of a warm
front lifting through the Ohio Valley. Temps at the sfc and aloft
will continue to warm on the western periphery of the surface
high Tuesday and Tuesday night, with temps topping out in the
upper 70s to low 80s and lows ranging in the 60s respectively.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Warmer, unsettled weather returns to the forecast as we move later
into the week. This comes as weak mid-level ridging shifts east of
the Great lakes Wednesday as is replaced with nearly zonal flow
aloft extending back toward the lower Midwest. Meanwhile, a
weakening mid-level trough will trudge east across James Bay from
northern Ontario to Quebec, causing several shortwave disturbances
to ripple through the overhead zonal flow, bringing on and off
chances for showers and thunderstorms through the end of the week.

The first of these opportunities for wet weather will arrive
Wednesday afternoon. A large surface low attendant to the trough
near James Bay will sag its elongated cold front southeastward
across Ontario Province and towards the eastern Great Lakes. Diurnal
convection will be possible during peak heating hours as the
forecast area sits within the system's warm sector. A more
widespread round of showers and possibly a few additional
thunderstorms is expected Wednesday night as the front moves through
then stalls just south of the region, before the area dries out late
Wednesday night into Thursday morning.

Forecast uncertainty increases as we move further into Thursday and
towards the weekend. Long range guidance is in general agreement on
the stalled frontal boundary remaining to our south through
Independence Day, with an area of subsidence drying extending across
the forecast area from the upper Great Lakes. This being said, the
GFS is much further north with the placement of the boundary than
the ECMWF/CMCNH, both of which hint at some possible light diurnal
shower activity developing. This is reflected in the forecast as low-
end chances for showers (15-20%) in most areas Thursday afternoon
and evening, with slightly better chances (~30%) across the Southern
Tier in closer proximity to the boundary, where some thunderstorms
may be possible as well. Thereafter, a compact shortwave racing
across the Lower Great Lakes/Ohio Valley Thursday night will take
aim at the forecast area by Friday morning, followed by a larger
surface low which will move across the Great Lakes Saturday. As is
typical at this range, uncertainty is high in strength, timing, and
track of these systems which will also likely be influenced by how
they interact with the stalled boundary south of the area. Therefore
have stuck close to deterministic NBMs Chc PoPs Friday through
Saturday until details come into better focus.

For temperatures this period...Summer's warmth will return to the
forecast area out ahead of the cold front Wednesday, with highs well
into the 80s likely in most areas. Temperatures cool a few degrees
with a bit less humidity by Thursday. Temperatures Friday will be
similar, likely cooling a bit more to the upper 70s/low 80s by
Saturday.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Cigs of 2500 to 3500 feet will be found across much of the region
through the initial daylight hours. The risk for showers and
thunderstorms will persist during this time frame.

As we advance into the midday and afternoon...VFR conditions will be
found across the bulk of the region. The exception will be east of Lake
Ontario where some MVFR cigs could accompany leftover showers.

Cigs in many areas will drop to MVFR levels Sunday night...as a
secondary cold front will press through the region.

Outlook...

Monday through Tuesday...VFR.
Wednesday...VFR/MVFR with showers and thunderstorms likely.
Thursday...Mainly VFR with a chance of a shower or thunderstorm
across the western Southern Tier.

&&

.MARINE...
A cold front will approach the region tonight...expect fresh to
strong westerlies in the wake of a front on Sunday. This will
likely lead to a fresh round of headlines for at least the
eastern half of Lake Ontario...while choppy conditions will be
found elsewhere.

Looking further ahead...high pressure drifting across the region Monday
and Tuesday will offer fine conditions for recreational boating with
generally light winds and negligible waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...PP
LONG TERM...PP
AVIATION...RSH
MARINE...AR/Apffel/RSH
Hazardous weather outlook, Jun 29, 4:12 AM EDT, 23 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
412 AM EDT Sat Jun 29 2024

NYZ001>008-010>014-019>021-085-301000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
412 AM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Drenching thunderstorms are expected today into this evening with
the risk for LOCALIZED rainfall amounts in excess of two inches. The
potential also exists for some of the storms to become strong to
severe...with strong to damaging wind gusts the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
412 AM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Showers and scattered thunderstorms are expected today into this
evening...with some of the storms potentially becoming capable of
producing strong wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Special weather statement, Jun 30, 1:01 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
101 AM EDT Sun Jun 30 2024

NYZ012-300545-
Wyoming NY-
101 AM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WYOMING COUNTY THROUGH
145 AM EDT...

At 100 AM EDT, Doppler radar was tracking a strong thunderstorm near
Varysburg, or 9 miles southeast of Darien Lakes State Park, moving
east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Warsaw, Bennington, Attica, Varysburg, Sheldon, Covington,
Wyoming, Silver Lake, Orangeville Center, Dale, and Perry Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Radar has a history of this storm producing
an inch of rain in less than an hours time. Do not drive your vehicle
through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4272 7844 4286 7844 4287 7808 4286 7807
      4287 7800 4286 7796 4279 7795 4269 7797
TIME...MOT...LOC 0500Z 267DEG 32KT 4281 7829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSH
Special weather statement, Jun 30, 1:30 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
130 AM EDT Sun Jun 30 2024

NYZ013-014-300615-
Ontario NY-Livingston NY-
130 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LIVINGSTON AND
NORTHWESTERN ONTARIO COUNTIES THROUGH 215 AM EDT...

At 130 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Geneseo, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneseo, Avon, Bristol, Lima, Bloomfield, Honeoye, Hemlock, East
Bloomfield, York, West Bloomfield, Canadice, Livonia, Leicester,
Lakeville, Holcomb, South Lima, and Bristol Mountain.

This includes Interstate 390 between exits 8 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4275 7796 4283 7796 4287 7795 4296 7734
      4271 7736
TIME...MOT...LOC 0530Z 269DEG 33KT 4281 7777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSH
Special weather statement, Jun 30, 1:54 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
154 AM EDT Sun Jun 30 2024

NYZ010>012-085-300630-
Southern Erie NY-Wyoming NY-Genesee NY-Northern Erie NY-
154 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WYOMING...EAST
CENTRAL ERIE AND SOUTHWESTERN GENESEE COUNTIES THROUGH 230 AM EDT...

At 154 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over West Seneca, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, East Aurora, Darien
Lakes State Park, Elma, Marilla, Bennington, Orchard Park, Alden,
Wales Center, Elma Center, Billington Heights, Sheldon, and
Cowlesville.

This includes Interstate 90 between exits 54 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4274 7882 4285 7882 4295 7836 4272 7835
TIME...MOT...LOC 0554Z 255DEG 38KT 4282 7872

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSH
Special weather statement, Jun 30, 2:34 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
234 AM EDT Sun Jun 30 2024

NYZ011>014-300715-
Ontario NY-Livingston NY-Wyoming NY-Genesee NY-
234 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WYOMING...CENTRAL
LIVINGSTON...SOUTHERN GENESEE AND WEST CENTRAL ONTARIO COUNTIES
THROUGH 315 AM EDT...

At 233 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Warsaw, or 12 miles northwest of Letchworth State
Park, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneseo, Letchworth State Park, Perry, Warsaw, Bennington, Mount
Morris, Attica, Pavilion, Conesus, Lima, Hemlock, Varysburg, York,
Sheldon, Livonia, Covington, Leicester, Wyoming, Sonyea, and South
Lima.

This includes Interstate 390 between exits 7 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Radar estimates that the storms have a
history of generating over an inch of rain in under an hours time.
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4269 7842 4285 7842 4291 7758 4267 7758
TIME...MOT...LOC 0633Z 267DEG 44KT 4280 7811

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 3:07 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
307 AM EDT Sun Jun 30 2024

NYZ013-014-300745-
Ontario NY-Livingston NY-
307 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LIVINGSTON AND
ONTARIO COUNTIES THROUGH 345 AM EDT...

At 306 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bristol, or 9 miles southwest of Canandaigua,
moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Canandaigua, Bristol, Phelps, Bloomfield, Rushville, Honeoye,
Gorham, East Bloomfield, West Bloomfield, Canadice, Seneca Lake State
Park, Holcomb, Seneca Castle, Cheshire, Cottage City, Bristol
Mountain, Hall, and West Junius.

This includes Interstate 90 near exit 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Regional radars suggest that the storms have
a history of generating an inch of rain in less than an hours
time. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4291 7759 4296 7696 4287 7696 4286 7698
      4276 7697 4276 7731 4272 7734 4272 7759
TIME...MOT...LOC 0706Z 267DEG 49KT 4283 7746

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH
Special weather statement, Jun 30, 3:41 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
341 AM EDT Sun Jun 30 2024

NYZ012-013-019>021-085-300830-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-
341 AM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WYOMING...NORTHERN
CATTARAUGUS...SOUTHEASTERN ERIE...SOUTHERN LIVINGSTON...EAST CENTRAL
CHAUTAUQUA AND NORTHERN ALLEGANY COUNTIES THROUGH 430 AM EDT...

At 341 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Warsaw to 7 miles northeast of Long Point
State Park. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Letchworth State Park, Springville, Perry, Warsaw, Mount Morris,
Gowanda, Conesus, Ashford, Arcade, Franklinville, Belfast, Rushford,
Chaffee, Portageville, Ashford Hollow, Houghton, East Concord,
Yorkshire, Groveland, and Sardinia.

This includes Interstate 390 near exit 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4223 7949 4274 7821 4273 7761 4239 7784
      4223 7834
TIME...MOT...LOC 0741Z 276DEG 25KT 4270 7814 4225 7931

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:30 PM EDTSpecial Marine WarningBUF45 min
Jun 29, 11:43 PM EDTSpecial Weather StatementBUFGenesee, Monroe32 min
Jun 29, 11:50 PM EDTSpecial Marine WarningBUF40 min
Jun 29, 11:58 PM EDTSpecial Weather StatementBUFLewis32 min
Jun 30, 12:15 AM EDTSpecial Weather StatementBUFMonroe30 min
Jun 30, 12:21 AM EDTSpecial Weather StatementBUFErie24 min
Jun 30, 12:30 AM EDTSpecial Marine WarningBUF30 min
Jun 30, 12:45 AM EDTSpecial Weather StatementBUFOswego45 min
Jun 30, 12:51 AM EDTSpecial Weather StatementBUFMonroe39 min
Jun 30, 1:01 AM EDTSpecial Weather StatementBUFWyoming44 min
Jun 30, 1:06 AM EDTSevere Thunderstorm WarningBUFOswego39 min
Jun 30, 1:16 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne44 min
Jun 30, 1:22 AM EDTSpecial Marine WarningBUF38 min
Jun 30, 1:30 AM EDTSpecial Weather StatementBUFLivingston45 min
Jun 30, 1:54 AM EDTSpecial Weather StatementBUFErie36 min
Jun 30, 2:34 AM EDTSpecial Weather StatementBUFLivingston, Wyoming41 min
Jun 30, 3:07 AM EDTSpecial Weather StatementBUFOntario38 min
Jun 30, 3:14 AM EDTSevere Thunderstorm WarningBUFOntario46 min
Jun 30, 3:41 AM EDTSpecial Weather StatementBUFCattaraugus, Livingston, Wyoming49 min
Jun 30, 4:07 AM EDTSmall Craft AdvisoryBUF24 hr
Jun 30, 4:23 AM EDTSpecial Weather StatementBUFLewis52 min
Jun 30, 4:29 AM EDTSpecial Weather StatementBUFWyoming46 min

Nearby

Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.